Alert archive / Arizona / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 211, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 26, 2022, 5:27 PM MST for Pima County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2022, 5:27 PM MST (00:27 UTC)
- Expired
- Sep 26, 2022, 6:00 PM MST
- In force
- 33 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pima County, AZ
The radar
The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 3064 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 2:11 PM MST, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 26, 2:11 PM MST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 211 PM MST Mon Sep 26 2022 .SYNOPSIS...Widely scattered afternoon and evening showers and thunderstorms are expected across parts of southern Arizona Tuesday through Friday. These are expected primarily from Tucson south and west and over the White Mountains. The locally gusty easterly breeze will continue through Tuesday then gradually ease as temperatures slide back a few degrees by the end of the week. && .DISCUSSION...Thunderstorms are popping on schedule this afternoon time wise with a few more to the southeast than anticipated earlier. Gotta love over-achieving thunderstorms! Development will continue into the late afternoon hours with areas south and southwest of Tucson getting in on the action. Tucson will see a storm or two in the vicinity into the evening as well. There will be a gradual dissipation after sunset this evening. The setup for Tuesday through Thursday is the east to southeast flow will continue to maintain above average atmospheric moisture levels for late September, enough to allow for continued convection each afternoon and evening around parts of southern AZ. The primary areas will be south and southwest of Tucson where the greatest moisture will be and over the White Mountains. Temperatures will creep lower through Thursday but remain warmer than average. Beyond that an upper level trough will scoot across the northern part of the western US which is only expected to have a slight affect on the area this weekend, basically shift the winds, cool the temps a degree or two and dry out the mid levels of the atmosphere with a significant reduction in convective chances. Beyond that there is a good deal of variance in the models but overall the main theme should be near average temperatures and likely dry conditions. && .AVIATION...Valid through 28/00z. SCT clouds AOA 10k ft MSL. WDLY SCT -SHRA/TSRA mainly W and S of KTUS through 27/04Z although there is some potential for KTUS to be impacted by a TSRA into early this evening. WDLY SCT -SHRA/TSRA expected again Tuesday afternoon mainly south and west of Tucson. SFC winds E-SE less than 10 kts during the late afternoon and evening hours incrg to 12-18 kts with ocnl gusts up to 30 kts during the morning and early afternoon hours. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered afternoon and evening showers and thunderstorms are expected through Friday, generally from the Tucson area south and west and over the Mogollon Rim country. The main threat from the storms besides lightning will be strong and gusty outflow winds. Breezy, east to southeast 20 foot winds will continue through Tuesday before easing Wednesday into Thursday and generally becoming light and diurnal thereafter. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Cerniglia Aviation...Cerniglia Fire Weather....Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Sep 26, 3:29 PM MST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Tucson AZ
329 PM MST Mon Sep 26 2022
AZZ507-508-513-262315-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
329 PM MST Mon Sep 26 2022
...A strong thunderstorm will impact portions of northwestern Cochise
County through 415 PM MST...
At 329 PM MST, Doppler radar was tracking a strong thunderstorm near
St. David, or 8 miles east of Benson, moving northwest at 5 mph.
HAZARD...Winds in excess of 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Benson and St. David.
This includes the following highways...
Interstate 10 between mile markers 301 and 320.
Route 80 between mile markers 293 and 304.
Route 90 between mile markers 290 and 291.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3193 11003 3185 11022 3200 11043 3220 11014
TIME...MOT...LOC 2229Z 154DEG 6KT 3196 11017
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WJMSpecial weather statement, Sep 26, 4:51 PM MST, 36 minutes before
Special Weather Statement
National Weather Service Tucson AZ
451 PM MST Mon Sep 26 2022
AZZ503-507-513-270030-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-
451 PM MST Mon Sep 26 2022
...A strong thunderstorm will impact portions of northeastern Santa
Cruz County through 530 PM MST...
At 450 PM MST, Doppler radar was tracking a strong thunderstorm near
Sonoita, or 19 miles east of Tubac, moving northwest at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Patagonia, Sonoita and Elgin.
This includes the following highways...
Route 82 between mile markers 19 and 34.
Route 83 between mile markers 26 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3165 11058 3151 11071 3159 11090 3170 11089
3173 11069
TIME...MOT...LOC 2350Z 128DEG 7KT 3163 11072
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WJMThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:27 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Sep 26, 5:29 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Sep 26, 5:33 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Sep 26, 5:48 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Sep 26, 5:54 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Sep 26, 6:30 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Sep 26, 6:57 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Sep 26, 7:04 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.